Open Access

Convergence of Iterative Sequences for Fixed Point and Variational Inclusion Problems

Fixed Point Theory and Applications20112011:368137

https://doi.org/10.1155/2011/368137

Received: 14 November 2010

Accepted: 8 February 2011

Published: 1 March 2011

Abstract

An iterative process is considered for finding a common element in the fixed point set of a strict pseudocontraction and in the zero set of a nonlinear mapping which is the sum of a maximal monotone operator and an inverse strongly monotone mapping. Strong convergence theorems of common elements are established in real Hilbert spaces.

1. Introduction and Preliminaries

Throughout this paper, we always assume that is a real Hilbert space with the inner product and the norm .

Let be a nonempty closed convex subset of and a nonlinear mapping. In this paper, we use to denote the fixed point set of . Recall that the mapping is said to be nonexpansive if
(1.1)
is said to be -strictly pseudocontractive if there exists a constant such that
(1.2)

The class of strictly pseudocontractive mappings was introduced by Browder and Petryshyn [1] in 1967. It is easy to see that every nonexpansive mapping is a 0-strictly pseudocontractive mapping.

Let be a mapping. Recall that is said to be monotone if
(1.3)
is said to be inverse strongly monotone if there exists a constant such that
(1.4)

For such a case, is also said to be -inverse strongly monotone.

Let be a set-valued mapping. The set defined by is said to be the domain of . The set defined by is said to be the range of . The set defined by is said to be the graph of .

Recall that is said to be monotone if
(1.5)

is said to be maximal monotone if it is not properly contained in any other monotone operator. Equivalently, is maximal monotone if for all . For a maximal monotone operator on and , we may define the single-valued resolvent . It is known that is firmly nonexpansive and .

Recall that the classical variational inequality problem is to find such that
(1.6)

Denote by of the solution set of (1.6). It is known that is a solution to (1.6) if and only if is a fixed point of the mapping , where is a constant and is the identity mapping.

Recently, many authors considered the convergence of iterative sequences for the variational inequality (1.6) and fixed point problems of nonlinear mappings see, for example, [132].

In 2005, Iiduka and Takahashi [7] proved the following theorem.

Theorem IT.

Let be a closed convex subset of a real Hilbert space . Let be an -inverse-strongly monotone mapping of into , and let be a nonexpansive mapping of into itself such that . Suppose that and is given by
(1.7)
for every , where is a sequence in and is a sequence in . If and are chosen so that for some with ,
(1.8)

then converges strongly to .

In 2007, Y. Yao and J.-C. Yao [31] further obtained the following theorem.

Theorem YY.

Let be a closed convex subset of a real Hilbert space . Let be an -inverse-strongly monotone mapping of into , and let be a nonexpansive mapping of into itself such that , where denotes the set of solutions of a variational inequality for the -inverse-strongly monotone mapping. Suppose that and are given by
(1.9)

where , and are three sequences in and is a sequence in . If , , , and are chosen so that for some with and

(a) , for all ,

(b) ,

(c) ,

(d) ,

then converges strongly to .

In this work, motivated by the above results, we consider the problem of finding a common element in the fixed point set of a strict pseudocontraction and in the zero set of a nonlinear mapping which is the sum of a maximal monotone operator and a inverse strongly monotone mapping. Strong convergence theorems of common elements are established in real Hilbert spaces. The results presented in this paper improve and extend the corresponding results announced by Iiduka and Takahashi [7] and Y. Yao and J.-C. Yao [31].

In order to prove our main results, we also need the following lemmas.

Lemma 1.1 (see [22]).

Let be a nonempty closed convex subset of a Hilbert space a mapping, and a maximal monotone mapping. Then,
(1.10)

Lemma 1.2 (see [1]).

Let be a nonempty closed convex subset of a real Hilbert space and a -strict pseudocontraction with a fixed point. Define by for each . If , then is nonexpansive with .

Lemma 1.3 (see [25]).

Let be a nonempty closed convex subset of a Hilbert space and a -strict pseudocontraction. Then,

(a) is -Lipschitz,

(b) is demi-closed, this is, if is a sequence in with and , then .

Lemma 1.4 (see [28]).

Let and be bounded sequences in a Hilbert space , and let be a sequence in with
(1.11)
Suppose that for all integers and
(1.12)

Then, .

Lemma 1.5 (see [29]).

Assume that is a sequence of nonnegative real numbers such that
(1.13)

where is a sequence in and is a sequence such that

(a) ,

(b) or .

Then, .

Lemma 1.6 (see [24]).

Let be a Hilbert space and a maximal monotone operator on . Then, the following holds:
(1.14)

where and .

2. Main Results

Theorem 2.1.

Let be a real Hilbert space and a nonempty close and convex subset of . Let and two maximal monotone operators such that and , respectively. Let be a -strict pseudocontraction, an -inverse strongly monotone mapping, and a -inverse strongly monotone mapping. Assume that . Let be a sequence generated in the following manner:
(2.1)

where is a fixed element, and , is a sequence in , is a sequence in and , , , and are sequences in . Assume that the following restrictions are satisfied:

(a) , ,

(b) , ,

(c) , ,

(d) , ,

(e) .

Then, the sequence converges strongly to .

Proof.

The proof is split into five steps.

Step 1.

Show that is bounded.

Note that and are nonexpansive for each fixed . Indeed, we see from the restriction (a) that
(2.2)
This shows that is nonexpansive for each fixed , so is . Put
(2.3)
In view of the restriction (c), we obtain from Lemma 1.2 that is a nonexpansive mapping with for each fixed . Fixing and since and are nonexpansive, we see that
(2.4)

By mathematical inductions, we see that is bounded and so is . This completes Step 1.

Step 2.

Show that as .

Notice from Lemma 1.6 that
(2.5)
where is an appropriate constant such that
(2.6)
Put
(2.7)
In a similar way, we can obtain from Lemma 1.6 that
(2.8)
where is an appropriate constant such that
(2.9)
Substituting (2.5) into (2.8) yields that
(2.10)
where is an appropriate constant such that
(2.11)
It follows from (2.10) that
(2.12)
where is an appropriate constant such that
(2.13)
Put
(2.14)
Note that
(2.15)
It follows from (2.12) that
(2.16)
This in turn implies from the restrictions (a)–(e) that
(2.17)
From Lemma 1.4, we obtain that
(2.18)
Notice that
(2.19)
It follows that
(2.20)

This completes Step 2.

Step 3.

Show that as .

Since and are nonexpansive, we see that
(2.21)
(2.22)
It follows from (2.21) that
(2.23)
This in turn implies that
(2.24)
In view of (2.20), we see from the restrictions (a), (d), and (e) that
(2.25)
It follows from (2.22) that
(2.26)
This in turn implies that
(2.27)
In view of (2.20), we see from the restrictions (a), (d), and (e) that
(2.28)
Since is firmly nonexpansive, we obtain that
(2.29)
This in turn implies that
(2.30)
In a similar way, we can obtain that
(2.31)
In view of (2.30), we see that
(2.32)
It follows that
(2.33)
In view of (2.25), we obtain from the restrictions (d) and (e) that
(2.34)
Notice from (2.31), we see that
(2.35)
It follows that
(2.36)
In view of (2.28), we obtain from the restrictions (d) and (e) that
(2.37)
Combining (2.34) with (2.37) yields that
(2.38)
Note that
(2.39)
In view of (2.20), we see from the restriction (d) that
(2.40)
Note that
(2.41)
From (2.38) and (2.40), we get from the restriction (c) that
(2.42)
Notice that
(2.43)
In view of (2.38) and (2.42), we see from Lemma 1.3 that
(2.44)

This completes Step 3.

Step 4.

Show that , where .

To show it, we may choose a subsequence of such that
(2.45)
Since is bounded, we can choose a subsequence of converging weakly to . We may, without loss of generality, assume that , where denotes the weak convergence. Next, we prove that . In view of (2.44), we can conclude from Lemma 1.3 that easily. Notice that
(2.46)
Let . Since is monotone, we have
(2.47)
In view of the restriction (a), we see from (2.34) that
(2.48)
This implies that , that is, . In similar way, we can obtain that . This proves that . It follows from (2.45) that
(2.49)

This completes Step 4.

Step 5.

Show that as .

Notice that
(2.50)
This in turn implies that
(2.51)
In view of (2.49), we conclude from Lemma 1.5 that
(2.52)

This completes Step 5. This whole proof is completed.

If is a nonexpansive mapping and , then Theorem 2.1 is reduced to the following.

Corollary 2.2.

Let be a real Hilbert space and a nonempty close and convex subset of . Let and be two maximal monotone operators such that and , respectively. Let be a nonexpansive mapping, an -inverse strongly monotone mapping and a -inverse strongly monotone mapping. Assume that . Let be a sequence generated in the following manner:
(2.53)

where is a fixed element, and , is a sequence in , is a sequence in and , and are sequences in . Assume that the following restrictions are satisfied:

(a) ,

(b) ,

(c) ,

(d) .

Then, the sequence converges strongly to .

Next, we consider the problem of finding common fixed points of three strict pseudocontractions.

Theorem 2.3.

Let be a nonempty closed convex subset of a real Hilbert space and the metric projection from onto . Let be a -strict pseudocontraction, an -strict pseudocontraction, and a -strict pseudocontraction. Assume that . Let be a sequence generated in the following manner:
(2.54)

where is a fixed element, is a sequence in , is a sequence in , and , , , and are sequences in . Assume that the following restrictions are satisfied

(a) ,

(b) ,

(c) ,

(d) ,

(e) .

Then, the sequence converges strongly to .

Proof.

Putting , we see that is -inverse strongly monotone. We also have and . Putting , we see that is -inverse strongly monotone. We also have and . In view of Theorem 2.1, we can obtain the desired results immediately.

Declarations

Acknowledgments

The authors are extremely grateful to the referees for useful suggestions that improved the contents of the paper. This work was supported by the National Natural Science Foundation of China under Grant no. 70871081 and Important Science and Technology Research Project of Henan province, China (102102210022).

Authors’ Affiliations

(1)
School of Management, University of Shanghai for Science and Technology

References

  1. Browder FE, Petryshyn WV: Construction of fixed points of nonlinear mappings in Hilbert space. Journal of Mathematical Analysis and Applications 1967, 20: 197–228. 10.1016/0022-247X(67)90085-6MathSciNetView ArticleMATHGoogle Scholar
  2. Cho YJ, Qin X, Kang JI: Convergence theorems based on hybrid methods for generalized equilibrium problems and fixed point problems. Nonlinear Analysis: Theory, Methods & Applications 2009,71(9):4203–4214. 10.1016/j.na.2009.02.106MathSciNetView ArticleMATHGoogle Scholar
  3. Cho YJ, Qin X: Systems of generalized nonlinear variational inequalities and its projection methods. Nonlinear Analysis: Theory, Methods & Applications 2008,69(12):4443–4451. 10.1016/j.na.2007.11.001MathSciNetView ArticleMATHGoogle Scholar
  4. Cho YJ, Kang SM, Qin X: On systems of generalized nonlinear variational inequalities in Banach spaces. Applied Mathematics and Computation 2008,206(1):214–220. 10.1016/j.amc.2008.09.005MathSciNetView ArticleMATHGoogle Scholar
  5. Cho YJ, Kang SM, Qin X: Approximation of common fixed points of an infinite family of nonexpansive mappings in Banach spaces. Computers & Mathematics with Applications 2008,56(8):2058–2064. 10.1016/j.camwa.2008.03.035MathSciNetView ArticleMATHGoogle Scholar
  6. Cho YJ, Kang SM, Qin X: Some results on -strictly pseudo-contractive mappings in Hilbert spaces. Nonlinear Analysis: Theory, Methods & Applications 2009,70(5):1956–1964. 10.1016/j.na.2008.02.094MathSciNetView ArticleMATHGoogle Scholar
  7. Iiduka H, Takahashi W: Strong convergence theorems for nonexpansive mappings and inverse-strongly monotone mappings. Nonlinear Analysis: Theory, Methods & Applications 2005,61(3):341–350. 10.1016/j.na.2003.07.023MathSciNetView ArticleMATHGoogle Scholar
  8. Park S, Kang BG: Generalized variational inequalities and fixed point theorems. Nonlinear Analysis: Theory, Methods & Applications 1998,31(1–2):207–216. 10.1016/S0362-546X(96)00305-7MathSciNetView ArticleMATHGoogle Scholar
  9. Park S, Kum S: An application of a Browder-type fixed point theorem to generalized variational inequalities. Journal of Mathematical Analysis and Applications 1998,218(2):519–526. 10.1006/jmaa.1997.5816MathSciNetView ArticleMATHGoogle Scholar
  10. Park S: Acyclic maps, minimax inequalities and fixed points. Nonlinear Analysis: Theory, Methods & Applications 1995,24(11):1549–1554. 10.1016/0362-546X(94)00095-YMathSciNetView ArticleMATHGoogle Scholar
  11. Park S: Fixed point theory of multimaps in abstract convex uniform spaces. Nonlinear Analysis: Theory, Methods & Applications 2009,71(7–8):2468–2480. 10.1016/j.na.2009.01.081View ArticleMathSciNetMATHGoogle Scholar
  12. Park S: Recent results in analytical fixed point theory. Nonlinear Analysis: Theory, Methods & Applications 2005,63(5–7):977–986.View ArticleMathSciNetMATHGoogle Scholar
  13. Park S: The KKM principle implies many fixed point theorems. Topology and Its Applications 2004,135(1–3):197–206.MathSciNetView ArticleMATHGoogle Scholar
  14. Park S: Fixed point theorems in locally -convex spaces. Nonlinear Analysis: Theory, Methods & Applications 2002,48(6):869–879. 10.1016/S0362-546X(00)00220-0MathSciNetView ArticleMATHGoogle Scholar
  15. Park S: Fixed point theory of multimaps in abstract convex uniform spaces. Nonlinear Analysis: Theory, Methods & Applications 2009,71(7–8):2468–2480. 10.1016/j.na.2009.01.081View ArticleMathSciNetMATHGoogle Scholar
  16. Takahashi W, Toyoda M: Weak convergence theorems for nonexpansive mappings and monotone mappings. Journal of Optimization Theory and Applications 2003,118(2):417–428. 10.1023/A:1025407607560MathSciNetView ArticleMATHGoogle Scholar
  17. Qin X, Cho YJ, Kang SM: Convergence theorems of common elements for equilibrium problems and fixed point problems in Banach spaces. Journal of Computational and Applied Mathematics 2009,225(1):20–30. 10.1016/j.cam.2008.06.011MathSciNetView ArticleMATHGoogle Scholar
  18. Qin X, Su Y: Approximation of a zero point of accretive operator in Banach spaces. Journal of Mathematical Analysis and Applications 2007,329(1):415–424. 10.1016/j.jmaa.2006.06.067MathSciNetView ArticleMATHGoogle Scholar
  19. Qin X, Su Y: Strong convergence theorems for relatively nonexpansive mappings in a Banach space. Nonlinear Analysis: Theory, Methods & Applications 2007,67(6):1958–1965. 10.1016/j.na.2006.08.021MathSciNetView ArticleMATHGoogle Scholar
  20. Qin X, Shang M, Su Y: Strong convergence of a general iterative algorithm for equilibrium problems and variational inequality problems. Mathematical and Computer Modelling 2008,48(7–8):1033–1046. 10.1016/j.mcm.2007.12.008MathSciNetView ArticleMATHGoogle Scholar
  21. Tada A, Takahashi W: Weak and strong convergence theorems for a nonexpansive mapping and an equilibrium problem. Journal of Optimization Theory and Applications 2007,133(3):359–370. 10.1007/s10957-007-9187-zMathSciNetView ArticleMATHGoogle Scholar
  22. Aoyama K, Kimura Y, Takahashi W, Toyoda M: On a strongly nonexpansive sequence in Hilbert spaces. Journal of Nonlinear and Convex Analysis 2007,8(3):471–489.MathSciNetMATHGoogle Scholar
  23. Qin X, Cho YJ, Kang SM, Zhou H: Convergence of a modified Halpern-type iteration algorithm for quasi--nonexpansive mappings. Applied Mathematics Letters 2009,22(7):1051–1055. 10.1016/j.aml.2009.01.015MathSciNetView ArticleMATHGoogle Scholar
  24. Takahashi S, Takahashi W, Toyoda M: Strong convergence theorems for maximal monotone operators with nonlinear mappings in Hilbert spaces. Journal of Optimization Theory and Applications 2010,147(1):27–41. 10.1007/s10957-010-9713-2MathSciNetView ArticleMATHGoogle Scholar
  25. Marino G, Xu H-K: Weak and strong convergence theorems for strict pseudo-contractions in Hilbert spaces. Journal of Mathematical Analysis and Applications 2007,329(1):336–346. 10.1016/j.jmaa.2006.06.055MathSciNetView ArticleMATHGoogle Scholar
  26. Qin X, Shang M, Su Y: A general iterative method for equilibrium problems and fixed point problems in Hilbert spaces. Nonlinear Analysis: Theory, Methods & Applications 2008,69(11):3897–3909. 10.1016/j.na.2007.10.025MathSciNetView ArticleMATHGoogle Scholar
  27. Qin X, Chang S-S, Cho YJ: Iterative methods for generalized equilibrium problems and fixed point problems with applications. Nonlinear Analysis: Real World Applications 2010,11(4):2963–2972. 10.1016/j.nonrwa.2009.10.017MathSciNetView ArticleMATHGoogle Scholar
  28. Suzuki T: Strong convergence of Krasnoselskii and Mann's type sequences for one-parameter nonexpansive semigroups without Bochner integrals. Journal of Mathematical Analysis and Applications 2005,305(1):227–239. 10.1016/j.jmaa.2004.11.017MathSciNetView ArticleMATHGoogle Scholar
  29. Xu H-K: Iterative algorithms for nonlinear operators. Journal of the London Mathematical Society 2002,66(1):240–256. 10.1112/S0024610702003332MathSciNetView ArticleMATHGoogle Scholar
  30. Qin X, Cho YJ, Kang JI, Kang SM: Strong convergence theorems for an infinite family of nonexpansive mappings in Banach spaces. Journal of Computational and Applied Mathematics 2009,230(1):121–127. 10.1016/j.cam.2008.10.058MathSciNetView ArticleMATHGoogle Scholar
  31. Yao Y, Yao J-C: On modified iterative method for nonexpansive mappings and monotone mappings. Applied Mathematics and Computation 2007,186(2):1551–1558. 10.1016/j.amc.2006.08.062MathSciNetView ArticleMATHGoogle Scholar
  32. Qin X, Kang JI, Qin X: On quasi-variational inclusions and asymptotically strict pseudocontractions. Journal of Nonlinear and Convex Analysis 2010,11(3):441–453.MathSciNetMATHGoogle Scholar

Copyright

© Li Yu and Ma Liang. 2011

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.